Large market games, the law of one price, and market structure

Toraubally, W.A. ORCID: 0000-0002-2684-7360, 2018. Large market games, the law of one price, and market structure. Journal of Mathematical Economics, 78, pp. 13-26. ISSN 0304-4068

1532036_Toraubally.pdf - Accepted version

Download (526kB) | Preview


This paper introduces a new class of market games featuring multiple posts per commodity, in which trading posts are privately owned. It is demonstrated via three robust counterexamples, that in this setting the law of one price fails, thus showing, contrary to longstanding belief in the literature, that price dispersion in large market games is extremely robust. Most importantly, it is established that even in economies with a continuum of small agents and infinitely many atoms (all of whom can arbitrage prices if they so wish), and an infinite number of markets per commodity, the set of equilibria—and the resulting market structure—is influenced, both by strategic behaviour, and private ownership of posts.

Item Type: Journal article
Publication Title: Journal of Mathematical Economics
Creators: Toraubally, W.A.
Publisher: Elsevier
Date: October 2018
Volume: 78
ISSN: 0304-4068
S0304406818300697Publisher Item Identifier
Divisions: Schools > Nottingham Business School
Record created by: Jonathan Gallacher
Date Added: 08 Apr 2022 13:39
Last Modified: 08 Apr 2022 14:12

Actions (login required)

Edit View Edit View


Views per month over past year


Downloads per month over past year